Alert archive / Maine / High Wind Warnings in 2008

High Wind Warning 2, NWS Caribou, ME

February 1, 2008Hancock County, Washington County, Maine

NWS Caribou, ME issued this high wind warning at Feb 1, 2008, 4:44 AM EST for Hancock County, Washington County, Maine. It took effect at Feb 1, 2008, 5:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2008, 4:44 AM EST (09:44 UTC)
In effect from
Feb 1, 2008, 5:00 PM EST
Expired
Feb 2, 2008, 4:59 AM EST
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2008-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2008-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 010944
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
444 AM EST FRI FEB 1 2008

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST TONIGHT...

.STRONG ONSHORE WINDS WILL OCCUR IN ADVANCE OF LOW PRESSURE
CROSSING MAINE TONIGHT. STRONG WINDS WILL CONTINUE LATER 
TONIGHT IN THE WAKE OF THE LOW. 

MEZ029-030-011800-
/O.NEW.KCAR.HW.W.0002.080201T2200Z-080202T1000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
444 AM EST FRI FEB 1 2008

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST
SATURDAY. 

ONSHORE WINDS WILL INCREASE TODAY IN ADVANCE OF LOW PRESSURE
LIFTING TOWARD MAINE. WINDS ARE EXPECTED TO INCREASE TO SUSTAINED
SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH LATER THIS
AFTERNOON. WINDS WILL THEN INCREASE TO SUSTAINED SPEEDS OF 35 TO
45 MPH WITH GUSTS UP TO 60 MPH TONIGHT WHILE THE LOW CROSSES THE
STATE. THE STRONGEST WINDS ARE EXPECTED NEAR THE COAST AND ACROSS
HIGHER TERRAIN AREAS.

THESE WINDS COULD LEAD TO MINOR WIND DAMAGE TO SHRUBBERY...TREES 
AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN.
ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

NORCROSS
4 follow-up statements
000 
WWUS71 KCAR 011801
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
101 PM EST FRI FEB 1 2008

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST TONIGHT...

.STRONG ONSHORE WINDS WILL OCCUR IN ADVANCE OF LOW PRESSURE
CROSSING MAINE LATE TODAY AND CONTINUE TONIGHT.

MEZ029-030-020200-
/O.CON.KCAR.HW.W.0002.080201T2200Z-080202T1000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
101 PM EST FRI FEB 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 AM EST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST SATURDAY. 

ONSHORE WINDS WILL INCREASE TODAY IN ADVANCE OF LOW PRESSURE
LIFTING TOWARD MAINE. WINDS ARE EXPECTED TO INCREASE TO SUSTAINED
SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH LATER THIS
AFTERNOON. WINDS WILL THEN INCREASE TO SUSTAINED SPEEDS OF 35 TO
45 MPH WITH GUSTS UP TO 60 MPH TONIGHT WHILE THE LOW CROSSES THE
STATE. THE STRONGEST WINDS ARE EXPECTED NEAR THE COAST AND ACROSS
HIGHER TERRAIN AREAS.

THESE WINDS COULD LEAD TO MINOR WIND DAMAGE TO SHRUBBERY...TREES
AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN.
ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

KHW
000 
WWUS71 KCAR 012044
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
344 PM EST FRI FEB 1 2008

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST TONIGHT...

.STRONG ONSHORE WINDS WILL OCCUR IN ADVANCE OF LOW PRESSURE
CROSSING MAINE LATE TONIGHT.

MEZ029-030-020445-
/O.CON.KCAR.HW.W.0002.080201T2200Z-080202T1000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
344 PM EST FRI FEB 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. 

ONSHORE WINDS WILL INCREASE IN ADVANCE OF LOW PRESSURE LIFTING
TOWARD MAINE. WINDS ARE EXPECTED TO INCREASE TO SUSTAINED SPEEDS
OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH. THE STRONGEST WINDS ARE
EXPECTED NEAR THE COAST AND ACROSS HIGHER TERRAIN AREAS.

THESE WINDS COULD LEAD TO MINOR WIND DAMAGE TO SHRUBBERY...TREES
AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN.
ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

DUDA
000 
WWUS71 KCAR 020300
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1000 PM EST FRI FEB 1 2008

...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST TONIGHT...

.STRONG ONSHORE WINDS WILL OCCUR IN ADVANCE OF LOW PRESSURE
CROSSING MAINE LATE TONIGHT.

MEZ029-030-021000-
/O.CON.KCAR.HW.W.0002.000000T0000Z-080202T1000Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
1000 PM EST FRI FEB 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. 

ONSHORE WINDS WILL INCREASE IN ADVANCE OF LOW PRESSURE LIFTING
TOWARD MAINE LATE TONIGHT. WINDS ARE EXPECTED TO INCREASE TO SUSTAINED
SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. THE STRONGEST WINDS
ARE EXPECTED ALONG THE COAST AND ACROSS HIGHER TERRAIN AREAS.

THESE WINDS COULD LEAD TO MINOR WIND DAMAGE TO SHRUBBERY...TREES
AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN.
ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

VJN
000 
WWUS71 KCAR 020959
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
459 AM EST SAT FEB 2 2008

...STRONG GUSTY WINDS EXPECTED TODAY...

.STRONG GUSTY WINDS WILL DEVELOP IN THE WAKE OF LOW PRESSURE
EXITING THE REGION.

MEZ029-030-021800-
/O.CAN.KCAR.HW.W.0002.000000T0000Z-080202T1000Z/
/O.NEW.KCAR.WI.Y.0007.080202T0959Z-080202T2100Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
459 AM EST SAT FEB 2 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 
MPH...TO BECOME WEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH LATE
THIS MORNING AND EARLY AFTERNOON.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. ICE ON TREES AND POWER 
LINES ALONG WITH THE GUSTY WINDS COULD CONTRIBUTE TO DOWNED
BRANCHES AND POWER LINES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ011-015>017-031-032-021800-
/O.NEW.KCAR.WI.Y.0007.080202T0959Z-080202T2100Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT...
MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
459 AM EST SAT FEB 2 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 
MPH...TO BECOME WEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH LATE
THIS MORNING AND EARLY AFTERNOON.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. ICE ON TREES AND POWER 
LINES ALONG WITH THE GUSTY WINDS COULD CONTRIBUTE TO DOWNED
BRANCHES AND POWER LINES.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

NORCROSS/FOSTER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Jan 31, 3:50 PM EST, 12 hours 54 minutes earlier.

Area forecast discussion, Jan 31, 3:50 PM EST, 12 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
350 PM EST THU JAN 31 2008

.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT. THE HIGH WILL
MOVE EAST ON FRIDAY WHILE LOW PRESSURE APPROACHES FROM THE
SOUTHWEST. THE LOW WILL TRACK ACROSS MAINE FRIDAY NIGHT...THEN
EXIT THROUGH THE MARITIMES SATURDAY. WEAK HIGH PRESSURE WILL BUILD
ACROSS THE REGION LATER SATURDAY THEN WEAK LOW PRESSURE WILL PASS
JUST NORTH OF THE STATE ON SUNDAY.
&&

.NEAR TERM /THROUGH 18Z FRIDAY/...
STRONG HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA TONIGHT
THEN MOVE TO THE EAST FRIDAY MORNING. EXPECT HIGH AND MIDDLE
CLOUDS TO SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST
AREA AFTER 06Z TONIGHT. HAVE USED AN EQUAL BLEND OF THE
NAM12...GFS40 AND SREF TO GENERATE THE POP AND SKY GRIDS. FOR
WINDS HAVE USED RUC13 TO GENERATE THE WIND FIELD INTO THE EARLY
EVENING THEN HAVE TRANSITIONED TO THE GMOS WINDS. FOR TEMPERATURE
AND DEW POINT HAVE LOWERED TONIGHTS EXISTING TEMPERATURES SLIGHTLY
AS SOME RADIATIONAL COOLING IS EXPECTED BEFORE THE HIGH AND MIDDLE
CLOUDS ARRIVE LATER TONIGHT. HAVE INTRODUCED MINIMAL QPF NUMBERS
IN ACCORDANCE WITH POPS FRIDAY MORNING.
&&

.SHORT TERM / 18Z FRIDAY THROUGH SATURDAY NIGHT/... FOCUS FOR THE
SHORT TERM WILL BE ON THE STORM SYSTEM XPCTD TO AFFECT THE FA
STARTING FRI AFTN AND CONTNG INTO SAT AM... 12Z MODEL SUITE IN
GOOD AGREEMENT W/ THIS SYSTEM STILL FCST TO TRACK FROM THE SRN
PLAINS/WRN GULF OF MEXICO NEWRD UP THE W SIDE OF THE APPALACHIANS
AND ACROSS THE FA ERLY SAT. GFS/NAM/SREF/UKMET AND ECMWF ALL
CLUSTER THE SFC LOW VCNTY CENTRAL MAINE BY 12Z SAT... THIS TRCK
ALLOWS A HEALTHY SLUG OF FAIRLY WARM AIR TO LIFT INTO THE AREA
AHEAD OF THIS SYSTEM..SPCLY ALOFT...LATE FRI AND FRI NGT... ALL
MODELS PULL THE 850-700 MB 1540 THCKNS LINE JUST N OF THE BORDER OF
MAINE BY 06Z FRI NGT. HOWEVER...ALL MODELS ALSO SUPPORT KEEPING
THE LOWER LAYERS QUITE COLD W/ THE 1000-850 MB 1300 THCKNS LINE
ONLY REACHING CENTRAL AREAS BY ERLY SAT. THIS SCENARIO SUPPORTS A
DECENT PERIOD OF SNOW AT THE ONSET ACROSS THE CENTRAL AND N W/ A
CHANGEOVER TO SLEET AND FZRA PROGRESSING FROM SW-NE FRI EVE
REACHING EVEN FAR NRN AREAS BY OR SHORTLY AFTER MDNGT. XPCT A
PERIOD OF SLEET DURING THIS TRANSITION W/ A HEALTHY PERIOD OF FZRA
CENTRAL AND N WHERE TEMPS LIKELY TO REMAIN BLO FREEZING FOR THE
DURATION OF THIS EVENT. THE COLD AIR ALOFT SHOULD BEGIN TO RETURN
FROM THE WSW ERLY SAY CHANGING ANY REMAINING PRECIP BCK TO LGT
SNOW OR SW- BUT THE BEST VERTICAL VELOCITIES WILL HAVE LIFTED NE
OF THE REGION BY THIS TIME... THE SPEED AT WHICH THE WARM AIR
ALOFT IS ADVERTISED TO OVRSPRD THE CENTRAL AND N PRECLUDES
EXTREMELY HVY SNOWFALL AMOUNTS AND DO NOT SEE WDSPRD ACCUMS OVER
10 INCHES ATTM... LOWERED CURRENT FCST SNOWFALL AMOUNTS
ACCORDINGLY W/ HGST AMOUNTS OF 7-9 INCHES NOW FCST ACROSS THE FAR
N W/ 3-5 INCHES ACROSS THE CENTRAL W/ <3 INCHES DOWNEAST. MAIN
CONCERN FOR CENTRAL AND PSBLY EVN NRN AREAS WILL BE ICE... WILL
ADVERTISE .5 INCH AMOUNTS ACROSS CENTRAL AREAS W/ .25-.5 INCH
AMOUNTS N. WILL CONT WNTR STORM WATCHES FOR THE CENTRAL AND N...

WNDS MAY ALSO BE AN ISSUE LATER FRI NGT ALONG THE COAST AS THE
NOSE OF THE 60 KT 925 MB JET PROGGED TO STAY JUST OFFSHORE ON THE
GFS AND JUST NUDGE INLAND ON THE NAM. MOMENTUM XSFR OFF OF BUFKIT
SHOWS FAIRLY STABLE CONDS INLAND SO ATTM WOULD XPCT ONLY ADV LEVEL
CRITERIA WNDS... &&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
USED GMOS AS A STARTING POINT... A WEAK LOW XPCTD TO PASS N OF THE
FA ON SUN W/ HGH PRES PROGGED TO BUILD OVER THE AREA SUN NGT THRU
MON NGT... ANOTHER WARM SYSTEM XPCTD TO AFFECT THE FA ON TUE INTO
ERLY WED AND ADJUSTED TEMPS UP A BIT AS GMOS LOOKED A BIT TOO LOW
GIVEN SYSTEM TRCK AND CURRENT ADVERTISED CRITICAL THCKNS VALS...
THIS RESULTS IN YET ANOTHER MESSY EVENT W/ ANOTHER ROUND OF MIXED
PRECIP FOR THE FA...  QUIET CONDS SHOULD RETURN BY LATE NXT WEEK...

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: VFR CONDITIONS EXPECTED THROUGH THE NEAR TERM PERIOD.

IFR CONDS XPCTD TO SPRD SW-NE FRI AFTN W/ THE ARRIVAL OF THE
INCOMING STORM SYSTEM... CONDS SHOULD THEN IMPROVE THRU MVFR TO
VFR FROM SW- NE AS THIS SYSTEM PULLS OUT SAT AM... XPCT MAINLY VFR
CONDS SAT AFTN INTO SUN W/ SOME PTCHY MVFR UP N ASSOCIATED W/ SW-
AS A WEAK LOW PASSES JUST N OF THE REGION ON SUN. VFR CONDS SHOULD
THEN PREVAIL THRU MON NGT W/ A RETURN OF DETERIORATING CONDS ON
TUE AS A FRONTAL SYSTEM APPROACHES FROM THE W...
&&

.MARINE...
NEAR TERM: HAVE INITIALIZED EARLY GRIDS WITH RUC13 WINDS. FOR LATER THIS
EVENING TO END OF NEAR TERM PERIOD AT 18Z HAVE USED A 50/50 BLEND
OF THE NAM12 AND THE GFS40 WIND FIELD. HAVE NOT MADE ANY
ADJUSTMENTS TO RUC13 OR COMBINED MODEL WIND FIELDS. FOR WAVES:
CURRENT OBSERVATIONS SHOWING SIGNIFICANT SOUTHERLY SWELL AS WIND
SPEEDS DIMINISH BELOW 10 KNOTS. LATEST WNA SPECTRAL FOR CAR01
SHOWING TWO SOUTHERLY SWELL GROUPS 210 AND 130 DEGREES. WAVE MODEL
RUNNING 1 TO 2 FEET TOO LOW SO HAVE ADJUSTED WAVE GRIDS
ACCORDINGLY.

SHORT TERM: GALE FORCE WINDS ARE EXPECTED TO DEVELOP LATER
FRIDAY...THEN CONTINUE SATURDAY. THUS...HAVE ISSUED A GALE
WARNING FROM 6PM FRI THRU 4 PM SAT. SMALL CRAFT ADVISORY CONDITIONS
ARE THEN EXPECTED SATURDAY NIGHT INTO EARLY SUNDAY. VISIBILITIES
WILL BE REDUCED IN MIXED PRECIPITATION FRIDAY AFTERNOON AND RAIN FRIDAY
NIGHT...WITH LINGERING RAIN AND SNOW SHOWERS EARLY SATURDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     MORNING FOR MEZ001>006-010.
     WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
     MORNING FOR MEZ011-031-032.
MARINE...GALE WARNING FROM 6 PM FRIDAY TO 4 PM EST SATURDAY FOR
     ANZ050>052.

&&

NEAR TERM...MIGNONE
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...MIGNONE
MARINE...MIGNONE/KHW
Hazardous weather outlook, Jan 31, 10:59 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
1059 PM EST THU JAN 31 2008

MEZ001>006-010-020400-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
1059 PM EST THU JAN 31 2008

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY INTO SATURDAY.

MEZ011-031-032-020400-
CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1059 PM EST THU JAN 31 2008

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY INTO SATURDAY.

MEZ015>017-029-030-020400-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
1059 PM EST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A MIX OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP FRIDAY
AFTERNOON. PRECIPITATION IS EXPECTED TO TRANSITION TO MOSTLY RAIN
EARLY FRIDAY NIGHT...THEN TRANSITION BACK TO SNOW BEFORE ENDING
EARLY SATURDAY. SOME SNOW AND ICE ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY INTO SATURDAY.

ANZ050>052-020400-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1059 PM EST THU JAN 31 2008

...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO 4 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

A GALE WARNING COULD BE REQUIRED LATER FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 5:25 AM ESTWinter Storm WarningCARAroostook, Penobscot, Piscataquis, Somerset, Washington30 hr
Feb 1, 5:25 AM ESTWinter Weather AdvisoryCARHancock, Penobscot, Washington23 hr

Nearby

High Wind Warnings in Maine, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.